MAUDE Adverse Event Report: ABBOTT MOLECULAR, INC. ABBOTT REALTIME SARS-COV-2 AMPLIFICATION REAGENT KIT; REAGENTS, 2019-NOVEL CORONAVIRUS NUCLEIC ACID

ABBOTT MOLECULAR, INC. ABBOTT REALTIME SARS-COV-2 AMPLIFICATION REAGENT KIT; REAGENTS, 2019-NOVEL CORONAVIRUS NUCLEIC ACID
Model Number 09N77-095
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint investigation will be performed.As lot number is unknown, date of manufacture and expiration date have been left blank.
 
Event or Problem Description
Customer stated that their run from last week had half the samples generate positive results, which led the customer to suspect contamination as the cause of the issue.Customer was running patient samples.These suspect results were not reported outside of the laboratory and were repeated, therefore, suspect results did not impact patient management.Of 47 repeated samples, 12 come back as true positive.The customer cleaned the instrument, surfaces, and re-tightened all fittings.Customer also performed contamination check and cleaned wells and ran background plate, followed by an environmental run in which all environmental samples came up negative.Customer stated that the instrument and assay have been performing as expected since.
 
Additional Manufacturer Narrative
Investigation into this complaint included a quality data review and a complaint history review.The results of the investigation are summarized as follows: a customer data review could not be performed as relevant data regarding the results of assay controls, calibrators and discrepant patient samples were not provided.Quality data review: as no lot number was provided a device history record review could not be performed.The capa review for abbott realtime sars-cov-2 amp rgt kit, us eua (b)(4) was performed and did not identify any internal or post-production use issues related to the reported complaint.Complaint history review: a part-specific complaint history review for abbott realtime sars-cov-2 amp rgt kit, us eua (b)(4) identified additional complaint tickets related to discrepant results.However, following the review of the related discrepant result tickets, no commonality was identified which would suggest a product deficiency.Based on the results of the investigation elements, a product deficiency for the abbott realtime sars-cov-2 amp rgt kit, us eua (b)(4) was not identified.

Brand Name
ABBOTT REALTIME SARS-COV-2 AMPLIFICATION REAGENT KIT
Common Device Name
REAGENTS, 2019-NOVEL CORONAVIRUS NUCLEIC ACID
Manufacturer (Section D)
ABBOTT MOLECULAR, INC.
1300 e. touhy ave.
des plaines IL 60018 3315
Manufacturer (Section G)
ABBOTT MOLECULAR, INC.
1300 e. touhy ave.
des plaines IL 60018 3315
Manufacturer Contact
sarah parker
1350 e. touhy ave.
des plaines, IL 60018-3315
2243617355
MDR Report Key10741866
Report Number3005248192-2020-00093
Device Sequence Number19662692
Product Code QJR
UDI-Device Identifier00884999049109
UDI-Public00884999049109
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number09N77-095
Device Catalogue Number9N77-95
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/30/2020
Supplement Date Received by Manufacturer02/03/2022
Initial Report FDA Received Date10/27/2020
Supplement Report FDA Received Date02/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown